MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Partial Blockage (1065); Occlusion Within Device (1423); Off-Label Use (1494)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Ischemia (1942); Occlusion (1984); Reocclusion (1985); Renal Failure (2041); Respiratory Failure (2484)
Date of Event 05/26/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
An afx2 bifurcated stent graft was implanted to treat an aiod occlusive aorta.The date of the index procedure, it was noted that the stent graft was thrombosed.A re-intervention to de-clot the graft was completed, however the patient was noted as not well after the re-intervention and remained on a ventilator.1 day post-op, the stent graft thrombosed again, and a second re-intervention to de-clot the graft was completed.The patient remained on a ventilator after the second re-intervention.Approximately 1 week post-op, a re-intervention was completed and a portion of the colon was removed and a colostomy was performed.The patient remains on ventilator and dialysis.As of the date of this report there have been no additional patient sequelae and will continue to be monitored.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the information received, the clinical assessment was able to confirm an occlusion.The most likely cause of the occlusion within the device/inadequate stent graft patency was intentional user error; this device was used to treat aorto-iliac occlusive disease.The aorta, iliac and access vessel anatomies were off-label (intentional user error).Contributing factors included calcification and thrombus within the iliac arteries, a cautionary product use condition.Associated clinical harms for this device failure included: occlusion of the aorta, iliacs (vessels and stent) as well as other pelvic and lower limb vessels.Procedure-related harms that followed included: re-occlusion of the aorta/iliac arteries that required medical, endovascular and surgical intervention; eventual renal and respiratory failure that required mechanical ventilation and dialysis; mesenteric ischemia; and, death due to an ischemic bowel.The review of the manufacturing lot confirmed all devices met specifications prior to release.No additional investigations of this reported complaint are planned, endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.
 
Event or Problem Description
Additional information reported.The patient passed away on (b)(6) 2017 due to ischemic bowel.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6667914
Report Number2031527-2017-00332
Device Sequence Number19325592
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)180214
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2018
Device Model NumberBEA22-70/I16-30
Device Lot Number1654836002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer06/27/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age69 YR